Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 77, NWS Lincoln, IL

June 5, 2001Moultrie County, Shelby County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 5, 2001, 2:39 PM CDT for Moultrie County, Shelby County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 5, 2001, 2:39 PM CDT (19:39 UTC)
Expired
Jun 5, 2001, 3:30 PM CDT
In force
51 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Moultrie County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-542 J/kg
Mixed-layer LCL
435 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 051941
SVRSPI

ILC139-173-052030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
239 PM CDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN CENTRAL ILLINOIS
  MOULTRIE COUNTY IN CENTRAL ILLINOIS

* UNTIL 330 PM CDT

* AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LAKEWOOD...OR ABOUT 6 MILES SOUTHWEST OF
  SHELBYVILLE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELBYVILLE
  FINDLAY
  WINDSOR
  ALLENVILLE
  STRASBURG
  TROWBRIDGE

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3947 8899 3927 8894 3928 8848 3961 8848

BYRD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:51 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 5, 10:51 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1051 AM CDT TUE JUN 5 2001

88D SHOWS MO MCS REMNANTS MOVING ACROSS NWRN SECTIONS OF CEN IL.
THIS AREA HAS ALREADY RECEIVED 2-3 IN OF RAINFALL OVERNIGHT.  SO
CURRENT RAIN OVER SATURATED GROUNDS WILL ONLY COMPLICATE THINGS. SO
WILL ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG OR JUST NORTH OF THE
ILLINOIS RIVER FOR THIS AFTERNOON AND TONIGHT.

SFC ANALYSIS ALSO SHOWS WARM FRONT IS ON THE MOVE NORTH AS SFC WAVE
MAKES ITS WAY OUT OF NWRN MO WITH SPI AND ILX WINDS SWITCHING TO THE
SOUTH AND T/TD JUMPING ALMOST 10 DEGS.  CLEARING IS LOCATED JUST
SOUTH OF THIS WARM FRONT MAINLY ALONG A LINE FROM SPI TO DEC TO
MTO.  SO WILL ALSO UPDATE CEN AND SERN SECTIONS OF IL TO INTRODUCE
MORE SUNSHINE THIS AFTN.  OUTFLOW BOUNDARY CURRENTLY MOVING ACROSS
THE MISS RIVER AND AFTN SUN COULD LEAD TO MORE TSRA DEVELPMNT SO
WILL KEEP TSRA POPS GOING ALSO.

WILL LOOK AT ZONE TEMPS ALSO AS PLACEMENT OF WARM FRONT COULD LEAD
TO BIG TEMP DIFFERENCES OVER A SMALL AREA IN CEN IL.

.ILX...FLASH FLOOD WATCH FOR ILZ027>031-036-037. THIS AFTN AND
TNGT.  MAINLY NW OF THE ILLINOIS RIVER.

KETCHAM

In the hours before

Special weather statement, Jun 5, 11:00 AM CDT, 3 hours 39 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051800-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT TUE JUN 5 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT ACROSS CENTRAL AND SOUTHEAST ILLINOIS.

WARM AND UNSTABLE AIR LOCATED ALONG A STATIONARY FRONT DRAPED
ACROSS ILLINOIS WILL PROVIDE THE EMPHASIS FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP TODAY. THE PRIMARY THREAT WITH THESE STORMS
WILL BE HAIL ALONG WITH HEAVY RAINFALL.

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS
EVENING ACROSS ALL OF CENTRAL ILLINOIS.

KETCHAM

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:36 AM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark39 min
Jun 5, 3:16 PM CDTSevere Thunderstorm WarningILXEffingham29 min
Jun 5, 3:29 PM CDTSevere Thunderstorm WarningILXColes, Cumberland, Shelby61 min
Jun 5, 3:43 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper47 min
Jun 5, 4:26 PM CDTFlash Flood WarningILXClark, Crawford, Cumberland, Effingham, Jasper4 hr
Jun 5, 6:30 PM CDTFlash Flood WarningILXClay, Lawrence, Richland3 hr
Jun 5, 6:30 PM CDTSevere Thunderstorm WarningILXRichland45 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.